Quantum invariants and finite group actions on three-manifolds

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)


A 3-manifold M is said to be p-periodic (p≥2 an integer) if and only if the finite cyclic group of order p acts on M with a circle as the set of fixed points. This paper provides a criterion for periodicity of rational homology three-spheres. Namely, we give a necessary condition for a rational homology three-sphere to be periodic with a prime period. This condition is given in terms of the quantum SU(3) invariant. We also discuss similar results for the Murakami-Ohtsuki-Okada invariant.

Original languageEnglish
Pages (from-to)219-231
Number of pages13
JournalTopology and its Applications
Issue number1-3
Publication statusPublished - Jan 28 2004
Externally publishedYes


  • Group actions
  • Periodic links
  • Quantum invariants
  • Rational homology three-spheres

ASJC Scopus subject areas

  • Geometry and Topology


Dive into the research topics of 'Quantum invariants and finite group actions on three-manifolds'. Together they form a unique fingerprint.

Cite this